West Virginia, 2025

Flash Flooding and Debris Flows in West Virginia, May 30, 2025

May 30, 2025 · NWS PBZ · 41 events in 4 counties and zones

Surface low pressure tracked across northern West Virginia on May 30th. Some instances of wind damage were noted, especially due to saturated ground and wind generally in the range of 30 to 40 MPH.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Surface low pressure tracked across northern West Virginia on May 30th. Some instances of wind damage were noted, especially due to saturated ground and wind generally in the range of 30 to 40 MPH. However, flash flooding had the higher impact, especially in Marion and Monongalia Counties, as 2 to 3.5 inches of rain fell on ground that was already saturated. Widespread flooding of roads, creeks, and streams was reported, with one water rescue noted and several debris flow incidents.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 30, 1:27 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, May 30, 1:27 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
227 PM EDT Fri May 30 2025

.SYNOPSIS...
Showers and thunderstorms are expected by this afternoon,
lingering into the overnight. Heavy rain is possible for some,
especially in the WV and PA ridges. Drier weather returns
Saturday afternoon through early next week as temperatures warm.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Widespread rainfall today with heaviest rain possible south of
  I-70.
- A Flood Watch is in effect for Preston/Tucker County
- Marginal risk for severe storms across northern WV this
  afternoon
-------------------------------------------------------------------

2pm Update...
Complex of showers and thunderstorms continues to move into the
region with crossing low pressure this afternoon. Low pressure
is expected to move across southern portions of the area this
afternoon, keeping northern WV in the warm sector before a
trailing cold front sweeps through. Ahead of that front, a
broken line of strong to severe storms has developed across
eastern KY, now moving through western WV. Expectation is that
these will remains just south of the Pittsburgh forecast area
this afternoon. A Tornado Watch is in effect to our south.

The primary threat for our area will be heavy rainfall. Heaviest
rain is likely to stay south of Pittsburgh, and is more
favorable across northern WV and the PA/WV ridges. Rainfall
rates of 0.5-1.0 inches continue to be noted over the last 3
hours in areas to our southwest. Given antecedent wet
conditions over portions of northern WV, and expected rainfall
totals near or exceeding 1", a Slight Risk for excessive
rainfall is highlighted for the region. Probabilities for
excessive rainfall are highest across Preston and Tucker
counties (WV), where the likelihood of 2" through Saturday is
30-40%. This area already has saturated soils from previous
mid-week rainfall, so a Flood Watch is in effect for this
evening through early Saturday.

Significant rain and any most of the lightning threat will end
during the evening hours, but another round of showers is
expected after midnight behind the exiting low as cold
advection and northwest upslope flow begins. Low temperatures
will drop into the 50s overnight as showers linger.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
KEY MESSAGES:

- Blustery and cool on Saturday with highs 10 to 15F below
  normal
- Dry and a bit warmer on Sunday
-------------------------------------------------------------------

The upper trough axis will pass Saturday afternoon, with
gradual height rises expected on Sunday. Significant low-level
cold air advection with the nearly 3 sigma trough will keep
highs in the upper 50s north of PIT to mid 60s south on
Saturday. Strong cold advection with deep mixing on Saturday
will keep gusts of 25-30 kts in the forecast. Continued to run
with NBM 90th percentile given tendency for guidance to
underperform with strong cold advection.

Diurnally driven showers are expected through early afternoon
before diminishing with subsidence and drying later in the
afternoon and evening. Saturday night should remain dry and
cool.

Ridging will begin to build over the Midwest and into the
western Great Lakes on Sunday. Rising heights and partly sunny
skies should help boost temperatures 5-10 degrees, but still
below-average.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
KEY MESSAGES:

- Warming temperatures continue through midweek
- Rain chances increase by Thursday
-------------------------------------------------------------------

Upper ridging will build across the Great Lakes and through our
region by midweek, bringing a large swing in temperatures.
Height rises around 100m on Monday will finally boost
temperatures back to near-average. Continued rises to around
5860m on Tuesday will then quickly boost highs into the lower
80s. Strong warm advection in southwest flow takes over on
Wednesday as the ridge axis passes. Mid/upper 80s are likely for
highs, and the probability of reaching 90F is near 50% for the
Pittsburgh urban heat island. The experimental NWS Heat Risk
reaches moderate (orange) for much of the region on Wednesday.

It should be noted that wildfire smoke could introduce
uncertainty with high temperatures next week. An initial burst
of smoke aloft is likely tonight behind the front, but this
should exit the area Saturday morning with minimal effect on
area temperature. Better and longer-lasting coverage of smoke is
possible early week as the ridge slides into the area.
Substantial smoke aloft could reduce high temperatures by
multiple degrees, so this will warrant watching as we come into
range of the higher-resolution smoke models.

Uncertainty grows late week as crossing waves and a developing
surface low potentially impact the region. Rain chances increase
by Thursday as a result.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Rain chances continue into the late evening with a passing low
pressure system, cigs and vis are already starting to fall for
all terminals (minus FKL/DUJ/LBE). High resolution models have
been consistent that MVFR to IFR cigs are likely through 06Z
with sufficient low- level moisture and periods of higher
rainfall rates. Thunder potential is considered low with weak
instability.

Brief periods of VFR conditions are likely as the low tracks
east and out the region, mainly between 05Z to 09Z. However, a
noted shot of cold air from a passing shortwave over the Great
Lakes will likely lower cigs back to MVFR/IFR between 08Z to
10Z.

MVFR conditions will erode from southwest to northeast between
12Z to 16Z on Saturday. Shortwave movement within NW flow and
strong cold advection aloft will support scattered showers and
isolated thunderstorms Saturday afternoon before subsidence/dry
advection diminishes chances.

Outlook...

There is high confidence (greater than 90% probability) in VFR
by 00z Sunday under the influence of high pressure and dry
advection. These conditions are likely to persist under ridge
building to start the next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Flood Watch through late tonight for WVZ510>514.

&&

SYNOPSIS...Rackley
NEAR TERM...Rackley
SHORT TERM...Rackley
LONG TERM...Craven/Rackley
AVIATION...Frazier
Hazardous weather outlook, May 30, 5:45 AM EST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
645 AM EDT Fri May 30 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-311045-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-
645 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ510-311045-
Ridges of Eastern Monongalia and Northwestern Preston-
645 AM EDT Fri May 30 2025

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Locally heavy rainfall could lead to flash flooding this afternoon
and evening, especially over Tucker and southern Preston Counties
where locally 2-3 inches of rain could fall. There is also a
marginal risk, or level 1 out of 5, for severe thunderstorms during
the afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ012-021-509-311045-
Wetzel-Marion-Monongalia-
645 AM EDT Fri May 30 2025

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Locally heavy rainfall could lead to flash flooding this afternoon
and evening. There is also a marginal risk, or level 1 out of 5, for
severe thunderstorms during the afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ511>514-311045-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
645 AM EDT Fri May 30 2025

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Locally heavy rainfall could lead to flash flooding this afternoon
and evening, especially over Tucker and southern Preston Counties
where locally 2-3 inches of rain could fall. There is also a
marginal risk, or level 1 out of 5, for severe thunderstorms during
the afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

SKH

The radar

The Pittsburgh radar (KPBZ), 119 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

34 flash flood, 5 debris flow, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
May 30, 4:08 PM EST
Where
Marion County, 0.69 mi N of Benton Ferry
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
39.460, -80.170

Multiple trees were reported down along Mary Lou Retton Drive. Video provided of a possible funnel cloud.

Flash Flood, Marion

When
May 30, 4:16 PM EST to 9:55 PM EST
Where
Marion County, 0.52 mi N of Highland to 0.54 mi NNE of Highland
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.458, -80.249

Route 19 is flooded at the intersection with Route 218.

Debris Flow, Marion

When
May 30, 4:17 PM EST
Where
Marion County, 0.52 mi SW of Chiefton to 0.5 mi SW of Chiefton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.444, -80.277

A rockslide was reported near Hutchinson Bridge.

Thunderstorm Wind, Monongalia

When
May 30, 4:22 PM EST
Where
Monongalia County, 0.53 mi W of Van Voorhis
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.680, -79.960

A tree fell on to a porch, blocking a door and hitting multiple vehicles.

Flash Flood, Marion

When
May 30, 4:23 PM EST
Where
Marion County, 0.87 mi SE of Sunshine to 0.86 mi WSW of Sunshine
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.510, -80.310

Numerous roads in the area were flooded. Trees were also reported to be blown down due to saturated soil and 30 to 40 MPH wind.wind.

Flash Flood, Marion

When
May 30, 4:26 PM EST to 9:55 PM EST
Where
Marion County, 0.87 mi SW of Everson to 0.84 mi NE of Middletown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.440, -80.240

Flooding was reported near the intersection of Manley Chapel Road and Koons Run Road. The road was impassable in the area.

Flash Flood, Marion

When
May 30, 4:29 PM EST to 9:55 PM EST
Where
Marion County, 0.87 mi SW of Bethlehem to 0.49 mi NW of Chiefton
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.460, -80.280

Significant flooding was reported on 4 States Road.

Flash Flood, Marion

When
May 30, 4:30 PM EST to 9:55 PM EST
Where
Marion County, 0.35 mi NNE of Barrackville to 0.37 mi NNE of Barrackville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.505, -80.168

Flooding was reported near the Barrackville post office.

Flash Flood, Marion

When
May 30, 4:31 PM EST to 9:55 PM EST
Where
Marion County, 0.5 mi S of Watson to 0.45 mi SSW of Watson
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.473, -80.172

Flooding at the intersection of Route 19 and Country Club Road.

Flash Flood, Marion

When
May 30, 4:32 PM EST
Where
Marion County, 0.53 mi W of Gaston Jct to 0.55 mi W of Gaston Jct
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.470, -80.160

Country Club Road was completely flooded.

Flash Flood, Marion

When
May 30, 4:34 PM EST to 10:00 PM EST
Where
Marion County, Barrackville to 0.14 mi ESE of Barrackville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.500, -80.170

Road flooding was reported in the southern part of Barrackville.

Flash Flood, Marion

When
May 30, 4:39 PM EST to 9:55 PM EST
Where
Marion County, 0.53 mi W of Barrackville to 0.59 mi W of Barrackville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.500, -80.180

Roadway flooding in the area of Pine Grove Road was reported.

Flash Flood, Marion

When
May 30, 4:40 PM EST to 9:55 PM EST
Where
Marion County, 0.73 mi S of Chiefton to 0.73 mi NE of Hutchinson
Cause
Heavy Rain
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.440, -80.272

A submerged vehicle was reported on Hutchinson Drive.

Flash Flood, Marion

When
May 30, 4:45 PM EST to 9:55 PM EST
Where
Marion County, 1.36 mi ESE of Everson to 1.26 mi ESE of Everson
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.441, -80.207

Roadway flooding was reported in the area of Booths Creek.

Flash Flood, Marion

When
May 30, 4:46 PM EST to 9:55 PM EST
Where
Marion County, 1.27 mi WNW of Eldora to 1.22 mi NW of Eldora
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.430, -80.220

Roadway flooding was reported on Valleyview Drive.

Flash Flood, Marion

When
May 30, 4:50 PM EST to 9:55 PM EST
Where
Marion County, 0.23 mi W of Gaston Jct to 0.21 mi W of Gaston Jct
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.470, -80.154

Flooding was reported on Fairmont Avenue, causing a local backup of traffic.

Debris Flow, Marion

When
May 30, 4:57 PM EST
Where
Marion County, Farmington to 0.22 mi NNW of Farmington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.520, -80.250

A rockslide was reported on State Route 218.

Flash Flood, Wetzel

When
May 30, 5:00 PM EST to 9:55 PM EST
Where
Wetzel County, 0.82 mi SSE of Barker to 0.48 mi WSW of Pine Grove
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.570, -80.662

Numerous reports of road flooding in Pine Grove, mainly along low spots, streams and creeks. Flooding was occurring across flood prone areas.

Flash Flood, Marion

When
May 30, 5:13 PM EST to 11:00 PM EST
Where
Marion County, North Fairmont to 0.24 mi E of North Fairmont
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.480, -80.120

Roadway flooding was reported in North Fairmont.

Flash Flood, Marion

When
May 30, 5:22 PM EST to 10:55 PM EST
Where
Marion County, 0.87 mi SE of Bethlehem to 0.82 mi NNW of Highland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.460, -80.260

A water rescue was performed on State Route 218.

Flash Flood, Marion

When
May 30, 5:24 PM EST to 9:55 PM EST
Where
Marion County, 0.68 mi SSE of Watson to 0.66 mi SSE of Watson
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.471, -80.166

A foot of water was reported on Country Club Road, in front of a day care.

Flash Flood, Marion

When
May 30, 5:30 PM EST to 9:55 PM EST
Where
Marion County, 0.69 mi N of Highland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.460, -80.250

An Individual was trapped in a garage by flooding.

Flash Flood, Monongalia

When
May 30, 5:37 PM EST to 9:55 PM EST
Where
Monongalia County, Westover to 0.11 mi NNE of Westover
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.630, -79.970

Road flooding was reported in Westover.

Flash Flood, Marion

When
May 30, 5:54 PM EST to 9:55 PM EST
Where
Marion County, 0.69 mi S of Bingamon to 1.15 mi SSW of Bingamon
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.460, -80.330

Roadway flooding was reported along Little Bingamon Creek.

Flash Flood, Monongalia

When
May 30, 6:20 PM EST to 10:00 PM EST
Where
Monongalia County, 1.65 mi N of Richard to 1.72 mi N of Richard
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.623, -79.915

Water was reported in the roadway from beginning of Wolfe Run Road to 120 Dug Hill Road.

Flash Flood, Marion

When
May 30, 6:30 PM EST to 10:00 PM EST
Where
Marion County, 0.87 mi SE of Benton Ferry to 1.08 mi SSE of Benton Ferry
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.440, -80.160

Roadway flooding was reported in the area.

Flash Flood, Monongalia

When
May 30, 6:30 PM EST to 10:00 PM EST
Where
Monongalia County, 1.27 mi N of Tyrone to 1.39 mi NNW of Tyrone
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.648, -79.872

A video was shared showing flooding of Whites Run.

Flash Flood, Monongalia

When
May 30, 6:32 PM EST to 11:00 PM EST
Where
Monongalia County, 0.69 mi S of Brookhaven to 0.71 mi S of Brookhaven
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.620, -79.880

Flooding was reported on Tyrone Road, with debris in the roadway.

Flash Flood, Monongalia

When
May 30, 7:00 PM EST to 11:00 PM EST
Where
Monongalia County, 0.71 mi N of (Mgw)hart Fld Morgan to 0.66 mi N of (Mgw)hart Fld Morgan
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.660, -79.920

A caller reported that their house and garage had flooded, and that they had evacuated the building.

Flash Flood, Monongalia

When
May 30, 7:04 PM EST to 11:50 PM EST
Where
Monongalia County, 0.63 mi E of Ices Ferry to 0.49 mi E of Ices Ferry
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.668, -79.858

Multiple reports were recieved of several inches of water on the I-68 bridge over Cheat Lake.

Flash Flood, Monongalia

When
May 30, 7:19 PM EST to 10:00 PM EST
Where
Monongalia County, 1.06 mi E of Wana to 1.32 mi E of Wana
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
39.700, -80.280

A flooded structure was reported on Crossroads Road.

Flash Flood, Monongalia

When
May 30, 7:39 PM EST to 10:00 PM EST
Where
Monongalia County, 1.06 mi W of Wana to 1.12 mi W of Wana
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.700, -80.320

Flooding was reported on Russell Run Road.

Debris Flow, Marion

When
May 30, 7:39 PM EST
Where
Marion County, 1.31 mi WNW of Meadowdale to 1.2 mi WNW of Meadowdale
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.509, -80.101

On the right side of Pricketts Fort Road going toward the park, there was a report of a rock slide.

Debris Flow, Marion

When
May 30, 7:48 PM EST
Where
Marion County, 0.52 mi WNW of Bethlehem to 0.61 mi WSW of Carolina
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.474, -80.279

Half of Dump Road was blocked by a rock slide.

Flash Flood, Marshall

When
May 30, 7:56 PM EST to 9:00 PM EST
Where
Marshall County, 0.81 mi NNE of Lynn Camp to 1.03 mi NNE of Lynn Camp
Cause
Heavy Rain
Reported by
Public
Coordinates
39.781, -80.697

Fish Creek Road was flooded, and nearby Fish Creek was overflowing its banks into backyards.

Flash Flood, Monongalia

When
May 30, 8:50 PM EST to 11:00 PM EST
Where
Monongalia County, 0.69 mi NE of Dellslow to 0.59 mi NE of Dellslow
Cause
Heavy Rain
Reported by
Public
Coordinates
39.607, -79.891

Water was reported to be flowing over Dellslow Lane.

Flash Flood, Monongalia

When
May 30, 8:50 PM EST to 10:00 PM EST
Where
Monongalia County, 0.87 mi SW of Granville to 0.72 mi SW of Granville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.640, -79.990

Water was reported to be flowing over Dents Run Road.

Debris Flow, Monongalia

When
May 30, 8:53 PM EST
Where
Monongalia County, 0.99 mi E of Ices Ferry to 0.96 mi E of Ices Ferry
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.670, -79.852

A small landslide was reported in the area.

Flash Flood, Monongalia

When
May 30, 9:39 PM EST
Where
Monongalia County, 1.27 mi ENE of Ringgold to 1.4 mi ENE of Ringgold
Cause
Heavy Rain
Reported by
Public
Coordinates
39.580, -79.930

A report was received stating that Upper Cobun Creek Road was closed due to flooding.

Flash Flood, Marion

When
May 30, 9:40 PM EST to 11:00 PM EST
Where
Marion County, 0.71 mi W of Fairmont to 0.76 mi WNW of Fairmont
Cause
Heavy Rain
Reported by
Public
Coordinates
39.482, -80.143

Everest Drive was closed between Kirkway Drive and Cleveland Avenue due to flooding.

Flash Flood, Marion

When
May 30, 9:45 PM EST to 11:00 PM EST
Where
Marion County, 0.06 mi S of Gaston Jct to 0.08 mi E of Gaston Jct
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
39.469, -80.150

Flooding was reported on Minor Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267767, 1267768, 1267902, 1267766, 1267769, 1267773, 1267771, 1267772, 1267770, 1267774, 1267777, 1267780, 1267778, 1267779, 1267783, 1267775, 1267901, 1267776, 1267784, 1267786, 1267798, 1267788, 1267799, 1267804, 1267805, 1267810, 1267858, 1267814, 1267789, 1267791, 1267828, 1267829, 1267895, 1267899, 1267796, 1267831, 1267833, 1267872, 1267835, 1267841, and more.